MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-080-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.(b)(4).The customer reported the device was discarded.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified right superficial femoral artery that was 95 % restenosed.A non-abbott guide wire (gw) was advanced to the lesion.Pre-dilatation was performed with a 5x20mm unspecified cutting balloon and a 5x20mm non-abbott balloon at 30 atmospheres.Then it was decided to change gw's to a command 18 gw.A 5.5x80mm supera self-expanding stent was advanced to the lesion and attempted to deploy by sliding the thumbslide, and thought the stent had fully deployed.Then the deployment lock was rotated to unlock the position and advance the thumbslide to the most distal position.Afterwards, the thumbslide was retracted to the starting position and rotated the deployment lock/system lock into locked position to remove the delivery system.The physician noted that resistance was felt during removal of the supera delivery system through the lumen of the non-abbott guiding sheath and that the catheter tip had broken off.Under fluoroscopy, it was noted that the supera stent was partly pulled into the lumen of the non-abbott guiding sheath and the separated tip was caught between the distal end of the guiding sheath and the proximal end of the supera stent implant.The shape of the stent was slightly extended.The tip, guiding sheath, and supera implant were able to be removed altogether as a single unit.The lesion was then treated with a drug-coated balloon and additional unspecified treatment to successfully complete the procedure.It was noted that the physician did not confirm full stent deployment via fluoroscopy.There was no adverse patient effects or clinically significant delay reported.No additional information was reported.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The supera instructions for use states that the recommended pre-dilatation diameter for a 5.5 mm stent is a balloon diameter greater than or equal to 5.5 mm.In this case, the vessel was not dilated enough for the 5.5mm supera stent preventing the stent from being able to fully expand to the diameter of 5.5 mm.This likely resulted in the stent being slightly extended and partially pulled into the lumen of the guiding sheath.Based on the case information and related record review, the reported difficulties appear to be user related.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9541067
Report Number2024168-2020-00101
Device Sequence Number2340776
Product Code NIP
UDI-Device Identifier08717648226106
UDI-Public08717648226106
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2020
Device Model NumberS-55-080-120-P6
Device Catalogue NumberS-55-080-120-P6
Device Lot Number8120361
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date01/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DESTINATION 6F 45CM/TERUMO; HT COMMAND18 300CM